Ask a doctor

Is Restylane for Under Eyes Safe for Patient with Allergies?

I am considering having Restylane injected for my under eye area and was wondering if it is advisable because I have allergies. These cause swelling/bags under my eyes but the severity varies on a daily basis and they do seem to lessen a bit as the day goes on.

Would Restylane make my eyes more swollen if it was put in the tear trough area? Thank you all for your time.

Doctor Answers (4)

The concern is not an allergic reaction with Restylane

+2

Dear Jackster

The likelihood of an allergic reaction to Restylane is small very small but not zero. However, Restylane does cause swelling. This is a particular problem in individuals with thin eyelid skin, just the type of eyelid that likes to swell with allergies to pollens, etc. However, the best plan is to be assessed by an expert trained in oculoplastic surgery. Delray Florida has an excellent oculoplastic surgeon: Jan Kronish. He will be able to assess you and provide an honest opinion regarding the suitability of this treatment.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Tear trough filler in a patient with allergies

+1
The under eye area or tear trough can be filled with Restylane. It is important to be selective with candidates for this filler, because while the filler can cause reflection around the eye to improve and make the eyes appear younger, it can also bring in unwanted water causing swelling. I discourage my patients with bags from proceding with tear trough injections for this reason, and if you experience bags with your allergies, I would suggest you avoid additional volume in this area.

Meg Cherry, MD
Birmingham Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Restylane under the eyes

+1

I would discourage you from having Restylane put under your eyes because if you tend to have "allergic" eyelids, often swollen, then the restylane will not affect this in a positive manner particular even if you have an allergic flare unrelated to the Restylane. The Restylane itself is an unlikely allergen but it is not impossible particularly in someone more prone to allergies.

My sense is you will not get the result you desire and injection in this area carries risks of poor outcomes such as lumpiness and bumpiness, so I would caution you against this.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Restylane Has Risks under the eyes

+1

All fillers have risks when placed in the tear trough. Approximately 10% of the patients who have this injection will have persistent swelling in the area perhaps for weeks or months. A higher percent get noticeable bruising. We do have an antidote that will reverse the effect of the filler but make sure your doctor explains the risks very carefully before you have the procedure. And by all means make the sure that the person doing the injection is an MD with experience in this area.

S. Randolph Waldman, MD
Lexington Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.